Michigan, 2025

Damaging Winds in Michigan, June 18, 2025

June 18, 2025 · NWS GRR · 2 events in 1 county or zone

Thunderstorms brought heavy rain and isolated damaging winds on June 18, 2025.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRR wrote it up.

Thunderstorms brought heavy rain and isolated damaging winds on June 18, 2025.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jun 18, 2:13 PM EST, 3 hours 45 minutes earlier. Its key messages:

  • Severe storms this afternoon/evening
  • Precipitation chances continue Thursday night into Friday
  • Hot weather begins Saturday
Area forecast discussion, Jun 18, 2:13 PM EST, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
313 PM EDT Wed Jun 18 2025

.KEY MESSAGES...

- Severe storms this afternoon/evening

- Precipitation chances continue Thursday night into Friday

- Hot weather begins Saturday

&&

.DISCUSSION...
Issued at 313 PM EDT Wed Jun 18 2025

- Severe storms this afternoon/evening

Mesoscale Convective Vortex (MCV) currently crossing central IL
is the feature to watch. There is a growing rain shield developing
northeast of this low and that is likely more elevated in nature.
The MCV is expected to progress into Indiana and we will see a
peripheral threat for severe weather across our southern forecast
area particularly along the I-94 corridor where all threats are in
play, mainly between 4 and 10 PM.

There is a short fused hydro threat as well. Impressive rain totals
already have been observed across SE Lower MI and there is a
Mesoscale Precipitation Discussion (#0478) issued by WPC that
discusses the flood threat for southwest Lower MI as well. Please
refer to this product for further details.

- Precipitation chances continue Thursday night into Friday

As noted previously, we can expect wrap around precipitation
continuing overnight and at least into the first part of Thursday.
Areas south of I-96 could be dry by Thursday afternoon. However,
father north more towards US-10, there will be a persistent surface
trough juxtaposed with persistent conditional instability and
episodic weak upper PV advection in northwest flow. This justifies
continued PoPs, primarily north of I-96.

- Hot weather begins Saturday

Upper ridging becomes especially pronounced by Saturday with
attendant mid-level warming/capping. Sunday and Monday will likely
feature surface dewpoints in the lower 70s combined with highs in
the lower/mid 90s under clear skies. This will yield apparent
temperatures in excess of 100 both days. As noted previously, there
is a signal for a cold front to ease the situation in the late
Tuesday/Wednesday timeframe, but the forcing for this is
questionable. Therefore, it's quite plausible that oppressive
conditions will persist into Wednesday and beyond.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 130 PM EDT Wed Jun 18 2025

No substantial changes to previous thinking. We are awaiting the
arrival of storms currently over northern Illinois moving northeast.
Convective wind gusts with the activity could be quite strong for
terminals along the I-94 corridor (AZO-BTL-JXN), with a lesser
threat farther north. Winds in general will be rather variable in
direction across the area with a gradual veering trend as a compact
surface low moves northeast into southwest Lower MI and exits early
tonight.

MVFR/IFR with even brief LIFR restrictions will be commonplace even
after thunderstorms pass early tonight. This will be due to a
combination of low ceilings and some fog development thanks to light
winds and substantial humidity resulting from prior rainfall.
Although not specifically mentioned in the terminals for the same of
brevity, there is a good chance for fuel alternate MVFR cigs to
persist well after 12Z Thursday with continued attendant showers.

&&

.MARINE...
Issued at 313 PM EDT Wed Jun 18 2025

No headline concerns at this time. A surface low will pass east of
the waters, allowing for a brief period of northwest winds tonight.
However both the speed and duration will be limited and this will
curtail wave growth. The next appreciable chance for marine
headlines at this stage looks like Friday night where we will see
a response to the effects of persistent southerly flow.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...None.

&&

DISCUSSION...TJT
AVIATION...TJT
MARINE...TJT
Hazardous weather outlook, Jun 18, 4:40 AM EST, 13 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
540 AM EDT Wed Jun 18 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-190945-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
540 AM EDT Wed Jun 18 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Thunderstorms will be possible off and on through this evening.
Storms are not expected to be severe this morning. The potential
for storms to become severe will increase this afternoon, with the
highest potential between 2 pm and 8 pm. Areas south of Interstate
96 will have the best chance of severe weather. The main threat
will be strong winds, with a smaller chance of large hail, and
an isolated tornado.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a small chance of a storm late Thursday afternoon. Severe
weather is not expected.

Hot and humid conditions will develop this weekend and continue
into early next week. This could case heat related issues for
vulnerable populations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be possible late this afternoon and
evening, especially south of I-96.

LMZ844>849-190945-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
540 AM EDT Wed Jun 18 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...Today and Tonight

Thunderstorms will be possible off and on through this evening.
Storms are not expected to be severe this morning. The potential
for storms to become severe will increase this afternoon, with the
highest potential between 2 pm and 5 pm. Areas south of
Muskegon will have the best chance of severe weather. The main threat
will be strong winds, with a smaller chance of large hail, and
an isolated waterspout.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a small chance of a storm late Thursday afternoon. Severe
weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be possible late this afternoon and
evening, especially south of I-96.

In the hours before

Special weather statement, Jun 18, 3:31 PM EST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
431 PM EDT Wed Jun 18 2025

MIZ071-072-182130-
Kalamazoo MI-Van Buren MI-
431 PM EDT Wed Jun 18 2025

...Strong thunderstorms will impact portions of Van Buren and western
Kalamazoo Counties through 530 PM EDT...

At 430 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bridgman to near Niles. Movement was
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kalamazoo...           Portage...             South Haven...
Paw Paw...             Vicksburg...           Hartford...
Mattawan...            Lawton...              Bangor...
Decatur...             Schoolcraft...         Westwood...
Van Buren SP...        Lake Michigan Beach... Alamo...
Pine Grove...          Covert...              Keeler...
Lawrence...            Gobles...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southwestern Michigan.

&&

LAT...LON 4207 8622 4224 8622 4224 8637 4235 8630
      4241 8628 4242 8576 4218 8544 4207 8539
TIME...MOT...LOC 2030Z 220DEG 38KT 4196 8653 4178 8615

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CAS
Special weather statement, Jun 18, 4:05 PM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
505 PM EDT Wed Jun 18 2025

MIZ065-066-182200-
Eaton MI-Barry MI-
505 PM EDT Wed Jun 18 2025

...Strong thunderstorms will impact portions of Barry and Eaton
Counties through 600 PM EDT...

At 505 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Hastings to near Bellevue
to near Eaton Rapids. Movement was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lansing...             Charlotte...           Hastings...
Eaton Rapids...        Grand Ledge...         Potterville...
Nashville...           Bellevue...            Freeport...
Edgemont Park...       Assyria...             Kalamo...
Dimondale...           Vermontville...        Sunfield...
Mulliken...            Waverly...             Woodland...
Gresham...             Dowling...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central and southwestern Michigan.

&&

LAT...LON 4248 8469 4244 8508 4254 8544 4277 8538
      4277 8460 4257 8460
TIME...MOT...LOC 2104Z 209DEG 16KT 4256 8537 4249 8507 4253 8474

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CAS
Special weather statement, Jun 18, 4:23 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
523 PM EDT Wed Jun 18 2025

MIZ064-065-071-072-182215-
Kalamazoo MI-Barry MI-Allegan MI-Van Buren MI-
523 PM EDT Wed Jun 18 2025

...Strong thunderstorms will impact portions of northern Van Buren,
Allegan, western Barry, and northwestern Kalamazoo Counties through
615 PM EDT...

At 522 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bangor to near Mattawan. Movement was
north at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kalamazoo...           Portage...             Holland...
Allegan...             Wayland...             Otsego...
Plainwell...           Middleville...         Mattawan...
Bangor...              Parchment...           Fennville...
Saugatuck...           Martin...              Westwood...
Dorr...                Alamo...               Orangeville...
Irving...              Pine Grove...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southwestern Michigan.

&&

LAT...LON 4276 8619 4276 8538 4254 8544 4216 8562
      4234 8625
TIME...MOT...LOC 2122Z 197DEG 31KT 4236 8615 4222 8573

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CAS
Special weather statement, Jun 18, 4:49 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
549 PM EDT Wed Jun 18 2025

MIZ058-065-066-182245-
Ionia MI-Eaton MI-Barry MI-
549 PM EDT Wed Jun 18 2025

...Strong thunderstorms will impact portions of northeastern Barry,
Ionia and northwestern Eaton Counties through 645 PM EDT
...

At 548 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Freeport to 8 miles southeast of Lake
Odessa. Movement was north at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ionia...               Portland...            Belding...
Lake Odessa...         Saranac...             Freeport...
Orleans...             Sebewa...              Lyons...
Muir...                Sunfield...            Mulliken...
Pewamo...              Woodland...            Hubbardston...
Clarksville...         Palo...                Woodbury...
Smyrna...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central and southwestern Michigan.

&&

LAT...LON 4269 8483 4272 8531 4312 8531 4312 8484
TIME...MOT...LOC 2148Z 192DEG 17KT 4277 8526 4272 8498

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JC
Local storm report, Jun 18, 5:11 PM EST, 47 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
611 PM EDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     Tstm Wnd Gst     1 SSW Springfield       42.31N 85.25W
06/18/2025  M47 MPH          Calhoun            MI   ASOS

            Peak gust at BTL ASOS.

&&

EO
Special weather statement, Jun 18, 5:13 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
613 PM EDT Wed Jun 18 2025

MIZ066-067-074-182245-
Ingham MI-Eaton MI-Jackson MI-
613 PM EDT Wed Jun 18 2025

...Strong thunderstorms will impact portions of Jackson, southern
Ingham and Eaton Counties through 645 PM EDT...

At 613 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bellevue to 7 miles southeast of Albion.
Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lansing...             Jackson...             Charlotte...
Mason...               Eaton Rapids...        Grand Ledge...
Potterville...         Leslie...              Bellevue...
Stockbridge...         Grass Lake...          Vandercook Lake...
Leoni...               Spring Arbor...        Sandstone...
Aurelius...            Onondaga...            Bunker Hill...
Pulaski...             Olivet...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central Michigan.

&&

LAT...LON 4242 8472 4242 8507 4250 8507 4277 8469
      4248 8414 4227 8413 4207 8445 4207 8471
TIME...MOT...LOC 2213Z 231DEG 43KT 4245 8501 4218 8464

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CAS

The radar

The Detroit radar (KDTX), 68 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ingham

When
June 18, 5:58 PM EST
Where
Ingham County, 2.57 mi SE of Dansville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.520, -84.270

Section of wood truss and sheet metal roof lifted off one small older outbuilding.

Thunderstorm Wind, Ingham

When
June 18, 6:00 PM EST
Where
Ingham County, 3.13 mi WNW of Millville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.530, -84.240

Large trees were impacted around Ingham County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2025Every state in 2025This day in weather historyWarnings in Michigan, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1280529, 1280528.